For 2 weeks haven't been able to sleep, exhausted. Also spent 2 days crying my eyes out. Is this normal for hypo? Will the thyroxine help?

Had RAI at Xmas for my Graves' disease. So now hypothyroid. The last 2/3 weeks been suffering from disturbed sleep, waking at 1am/2am not being able to go back to sleep. So exhausted. Spent the last 2 days crying my eyes out! Is this normal for hypo? been put on levothyroxine 0.112mg on Friday. Will this sort out these symptoms I'm experiencing? How long till it takes affect?

3 Replies

oldestnewest
  • Hi Maddie,

    So sorry your feeling so bad at the moment, its bad enough trying to cope with this illness let alone lack of sleep to.

    Yes you can get very down with being hypo and the levo should help a bit but it is a very small amount so will take time to take effect.

    If I were you I would go back to my GP's and tell them exactly how you a feeling and ask for more help. Try, if you can, to read as much as you can regarding Graves so that the GP cant fob you off. If you type in "Graves" in the search bar at the top of this page lots of past questions will appear. Have a good read, if you can, if nothing else it will take your mind off of things and stop you crying and will possibly give you some answers. You truly need to gain some knowledge regarding your illness to be able to stand up for yourself as far as the NHS is concerned.

    Also, if you go to the "blogs" section of this site and again type in "graves" you will be able to read about other people's journey's and how they have coped.

    Sorry I cant be of much real help but sometimes just knowing that your not on your own and can get help and advise from other sufferers is enough to give us a bit of a lift (I am NOT a Graves sufferer which is why I cant offer you much practical advise but there are lots on this site who do have Graves and hopefully they will see your question and answer you).

    Moggie x

  • Hi maddie and welcome to our support group. I think you have been started on quite a high dose - I think 0.112mg is 112 mcg. This does seem a slightly odd amount though :D most people start on 50-100mcg, depending on age etc etc.

    Insomnia and depression are common hypo symptoms and hopefully the thyroxine will start to help soon. It usually takes a few weeks to kick in, but some people start to feel the benefit a bit sooner. Most people do very well on thyroxine, providing they are allowed to go onto a high enough dose. Xxxx

  • Hi It is common with a lot of thyroid conditions. Make sure you have recently been tested for TSH, T4 and Free T3.It takes a long time to feel better with frequent blood tests and increases in dosage . Often you feel worse before any better. Also then make sure youm have all the other bloods surrounding thyroid conditions especially vit D ( hormonal).

    You will feel better in time.

    Best wishes,

    Jackie

You may also like...